Texas, 2007Flash Flooding and Hail in Texas, April 30, 2007
April 30, 2007 · NWS EWX · 15 events in 11 counties and zones
Thunderstorms on April 30 produced widespread flash flooding along with spotty severe weather in the central and east counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms on April 30 produced widespread flash flooding along with spotty severe weather in the central and east counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 30, 6:36 AM CST, 24 minutes earlier.
Area forecast discussion, Apr 30, 6:36 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 AM CDT MON APR 30 2007
.UPDATE...
ANALYSIS OF RADAR...SURFACE OBS...AND LAPS DATA SUGGESTS THE
THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HAVE CANCELED THE
SEVERE THUNDERSTORM WATCH FOR ALL OF OUR COUNTIES. HEAVY RAIN
THREAT CONTINUES AS STORMS ARE MOVING SLOWLY ACROSS OUR NORTHERN
COUNTIES. UPDATED THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH.
&&
.PREV DISCUSSION... /ISSUED 650 AM CDT MON APR 30 2007/
AVIATION...
UPPER LOW WILL OFFER PLENTY OF CONVECTION CHALLENGES FOR THE
PERIOD. A WEAKENING COMPLEX OVER THE HILL COUNTRY AND SRN
EDWARDS PLATEAU WILL LIKELY STABILIZE THE MIDDAY WEATHER ACROSS
MOST AREAS BY AROUND 16Z, WITH A LONGER PERIOD OF STABLE WEATHER
OVER WESTERN COUNTIES. INTERMITTENT SHOWERS SHOULD CONTINUE
THROUGH AROUND 15Z ACROSS THE I-35 CORRIDOR AREAS AND COULD
TRANSITION INTO THUNDERSTORMS WITH ONLY A FEW HOURS OF STABLE
WEATHER AT AROUND NOON. THE MORNING THUNDERSTORM COMPLEX LOOKS
WEAK ENOUGH TO AFTERNOON DESTABILIZATION. HOWEVER IF CONDITIONS
BECOME MORE STABLE AT MIDDAY, THE FOCUS FOR NEW CONVECTION COULD
SHIFT INTO NIGHTTIME, WITH ANOTHER MCS POSSIBLE FOR LATE TONIGHT.
STRONG GUSTY WINDS WILL BE POSSIBLE FROM THUNDERSTORMS,
PARTICULARLY THOSE BETWEEN 22-06Z. DURING PERIODS OF BENIGN
WEATHER, MVFR CIGS SHOULD BE MOST COMMON THROUGH THE PERIOD.
PREV DISCUSSION... /ISSUED 440 AM CDT MON APR 30 2007/
DISCUSSION...
WV SATELLITE IMAGERY AND UA ANALYSIS SHOWS UPPER LOW ENTERING WEST
TEXAS. THIS HAS BEEN PRODUCING SOME SEVERE THUNDERSTORMS ACROSS
WESTERN SOUTH CENTRAL TEXAS THIS EARLY MORNING. THIS UPPER LOW
WILL MOVE ACROSS NORTH TEXAS TODAY AND THIS WILL CONTINUE SHOWERS
AND THUNDERSTORMS TODAY AND INTO TUESDAY. SPC HAS INCLUDED OUR CWA IN A
SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS AND HPC HAS INCLUDED A
PORTION OF OUR CWA IN A MODERATE RISK FOR RAINFALL EXCEEDING FLASH
FLOOD GUIDANCE. THUS...HAVE INCLUDED MENTION OF SEVERE
THUNDERSTORMS AND HEAVY RAIN FOR THE ENTIRE CWA. HAVE ALSO
EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE HILL COUNTRY. THIS SYSTEM
WILL BE SLOW TO EXIT THE REGION AND SHOWERS AND THUNDERSTORMS WILL
LINGER INTO WEDNESDAY.
A SECOND UPPER LEVEL TROUGH WILL PASS ACROSS NORTH TEXAS ON
THURSDAY AND THIS WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE NORTHERN PORTION OF OUR CWA. THE REMAINDER
OF THE WORK WEEK WILL BE DRY AND WARM AS RIDGING BUILDS IN. MODELS
ARE SHOWING A DEEP TROUGH DROPPING INTO THE SOUTHWESTERN US ON
SUNDAY. A LITTLE EARLY TO GET VERY EXCITED AND HAVE INCLUDED
SLIGHT CHANCE POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 79 65 80 67 85 / 60 50 50 40 10
AUSTIN BERGSTROM INTL AIRPORT 79 65 80 66 85 / 60 50 50 40 10
DEL RIO INTL AIRPORT 83 68 89 69 91 / 40 10 10 10 10
SAN ANTONIO INTL AIRPORT 79 67 83 67 85 / 60 40 40 30 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.
&&
05/18
Hazardous weather outlook, Apr 30, 4:58 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON APR 30 2007
TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET
TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS
EVENING.
A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF
TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE
WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS
EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM
CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO
TO KERRVILLE TO BURNET LINE THIS MORNING.
DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH
TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND
ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL
THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 30, 6:22 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 25 NNE BRACKETTVILLE 29.65N 100.25W
04/30/2007 EDWARDS TX LAW ENFORCEMENT
WATER IS OVER FM674 AND PARTS OF FM334.
&&
PMEvent by event
9 flash flood, 3 hail, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Real
- When
- April 30, 7:00 AM CST to 9:00 AM CST
- Where
- Real County, 20 mi W of Leakey to Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -100.083
Thunderstorms in Real County caused general rainfall over the western half of the county of between 2 and 3 inches, with up to 4 inches in isolated locations. SH55 and FM337 were closed due to flash flooding during the early morning.
Flash Flood, Bandera
- When
- April 30, 8:00 AM CST to 2:00 PM CST
- Where
- Bandera County, 20 mi W of Tarpley to Bandera
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.630, -99.613
Slow-moving thunderstorms between Tarpley and Bandera in Bandera County and D'Hanis in Medina County produced general 1 to 2 inch totals. Highest amounts in Bandera County were near 4 inches near Tarpley. FM470 and FM462 were closed due to high water.
Flash Flood, Medina
- When
- April 30, 8:30 AM CST to 10:30 AM CST
- Where
- Medina County, 15 mi N of D Hanis
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.247, -99.280
Slow-moving thunderstorms between Tarpley and Bandera in Bandera County and D'Hanis in Medina County produced general 1 to 2 inch totals. Highest amounts in Medina County were 4 inches north of D'Hanis near the Bandera County line. FM462 was closed north of D'Hanis due to flash flooding.
Thunderstorm Wind, Bandera
- When
- April 30, 9:15 AM CST to 9:25 AM CST
- Where
- Bandera County, 5 mi S of Bandera
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 29.648, -99.070
Severe thunderstorm winds blew down trees and damaged roofs in the area of Lakehills on the north side of Medina Lake.
Thunderstorm Wind, Bexar
- When
- April 30, 10:25 AM CST to 10:35 AM CST
- Where
- Bexar County, 1 mi N of San Antonio
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.434, -98.500
Severe thunderstorm winds blew over trees at San Antonio College near downtown San Antonio.
Hail, Guadalupe
- When
- April 30, 11:00 AM CST to 11:05 AM CST
- Where
- Guadalupe County, 4 mi S of Seguin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.512, -97.970
Flash Flood, Guadalupe
- When
- April 30, 11:30 AM CST to 12:30 PM CST
- Where
- Guadalupe County, Marion to Seguin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.550, -98.150
Thunderstorms over Guadalupe County produced general 1 to 2 inch totals with amounts of up to 3 inches near Seguin. Flash flooding closed FM78 and FM467 through the early afternoon.
Hail, Gonzales
- When
- April 30, 11:55 AM CST to 12:01 PM CST
- Where
- Gonzales County, 12 mi N of Gonzales
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 29.674, -97.470
Funnel Cloud, Gonzales
- When
- April 30, 12:16 PM CST to 12:18 PM CST
- Where
- Gonzales County, Cheapside
- Reported by
- Public
- Coordinates
- 29.280, -97.400
Flash Flood, Gonzales
- When
- April 30, 1:00 PM CST to 4:30 PM CST
- Where
- Gonzales County, Nixon to Smiley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.270, -97.770
Thunderstorms over Guadalupe County produced general 1 to 2 inch totals with amounts of up to 3 inches near Seguin. Flash flooding closed FM78 and FM467 through the early afternoon.
Flash Flood, Atascosa
- When
- April 30, 1:30 PM CST to 3:30 PM CST
- Where
- Atascosa County, Campbellton to Fashing
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.750, -98.300
Thunderstorms over Atascosa County produced general 1 to 2 inch totals with amounts of up to 4 inches near Fashing and along the Karnes County line. Flash flooding closed FM98, FM2994 and FM791 through the early afternoon.
Flash Flood, Karnes
- When
- April 30, 2:00 PM CST to 7:00 PM CST
- Where
- Karnes County, 6 mi SW of Coy City to Gillett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.769, -98.120
Thunderstorms over Karnes County produced general 1 to 2 inch totals with amounts of up to 4 inches southwest of Coy City near the Atascosa County line. Flash flooding closed FM99 and FM791 through the early afternoon.
Flash Flood, Lavaca
- When
- April 30, 2:00 PM CST to 7:00 PM CST
- Where
- Lavaca County, Yoakum to Speaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.300, -97.150
Thunderstorms moved slowly over southern Lavaca County in the mid and late afternoon, producing between 1 and 2 inch rainfall. Highest totals were 5 inches west of Speaks. Numerous county roads, including CR420, SH111 and FM531, were closed due to flash flooding. Several high water rescues were reported off CR420.
Hail, Kendall
- When
- April 30, 2:03 PM CST to 2:15 PM CST
- Where
- Kendall County, Waring
- Measured
- 2 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.950, -98.800
Flash Flood, De Witt
- When
- April 30, 3:00 PM CST to 4:30 PM CST
- Where
- De Witt County, Cuero
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 29.100, -97.280
Rainfall of between 1 and 2 inches, with spotty amounts of up to 4 inches near Cuero caused flash flooding in the city that closed streets during the late afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$80,000 · EF0 · 6 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Hail and Lightning Strike in Wisconsin, April 30, 2007$8,000 · 0.88 in hail · 9 events
- Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007$3,000 · 5 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Tornado and Damaging Wind in Texas, April 30, 2007EF0 · 2 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
- Hail in Wyoming, April 30, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27732, 27734, 27735, 27736, 27737, 27738, 27739, 27740, 27741, 27743, 27744, 27747, 27750, 27751, 27752.